Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 5, 2025, 9:28 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2025, 9:28 PM PDT (04:28 UTC)
- Expired
- Jun 6, 2025, 12:21 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 60 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 3158 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WGUS55 KVEF 060428
FFWVEF
CAC071-060730-
/O.NEW.KVEF.FF.W.0034.250606T0428Z-250606T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
928 PM PDT Thu Jun 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 1230 AM PDT.
* At 928 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Cima, Nipton And Ivanpah Roads and Nipton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3546 11523 3536 11535 3518 11550 3521 11563
3543 11561 3552 11542
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JP2 follow-up statements
018
WGUS75 KVEF 060554
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1054 PM PDT Thu Jun 5 2025
CAC071-060730-
/O.CON.KVEF.FF.W.0034.000000T0000Z-250606T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1054 PM PDT Thu Jun 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT FRIDAY
FOR SAN BERNARDINO COUNTY...
At 1054 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.25 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Cima, Nipton And Ivanpah Roads and Nipton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3546 11523 3536 11535 3518 11550 3521 11563
3543 11561 3552 11542
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JP452
WGUS75 KVEF 060721
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1221 AM PDT Fri Jun 6 2025
CAC071-060731-
/O.CAN.KVEF.FF.W.0034.000000T0000Z-250606T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1221 AM PDT Fri Jun 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3546 11523 3536 11535 3518 11550 3521 11563
3543 11561 3552 11542
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:48 PM PDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 5, 7:48 PM PDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 748 PM PDT Thu Jun 5 2025 .SYNOPSIS...Isolated-to-scattered showers and thunderstorms are expected across southern Nevada and northwest Arizona this afternoon with lesser chances in southeastern California. Gusty outflow winds, frequent lightning, small hail, and moderate-to-heavy rain will be threats with any storms that develop. Additional weaker storms are possible tomorrow. Things will begin to dry out and heat up as we head into the weekend. && .UPDATE... Showers and thunderstorms continue percolating across the area early this evening, though coverage has decreased fairly significantly over the past few hours. Per the 00Z KVEF sounding, PWATs have already started to drop, and while localized moderate to heavy rain remains possible, the flash flooding threat is also decreasing. The strongest storms are currently located near Baker, CA on I-15, though latest high-resolution guidance indicates this activity will diminish after sunset, becoming weaker as it drifts northeastward. Elsewhere, lightning strikes, downpours, and gusty winds remain possible for the next few hours, so those outdoors this evening will need to stay aware and seek shelter if thunder or lightning are observed. Overall, the forecast this evening remains on track, thus, no updates are warranted at this time. && .SHORT TERM...Today through Friday. An elongated positively tilted 500 mb trough will move east through the forecast area today. Increased vorticity advection combined with plentiful moisture (PWATs 100 to 200 percent of average) and daytime surface heating has already led to thunderstorm development over Mohave County and parts of southern Nevada as of 12 PM PDT. The strongest storms over far southern Clark County feature cloud tops above 30,000 feet and are producing heavy rainfall and frequent lightning. Hail and strong outflow winds are possible with any storms today, but weaker shear should result in smaller hail compared to earlier this week. Guidance shows storms becoming more numerous through the day as instability increases with surface heating. Convection should taper off tonight as surface heating ends and atmospheric instability is exhausted by storm activity. Although moisture and instability decrease tomorrow, there should be enough left for some isolated storm development in the afternoon. SBCAPE values fall to 500 J/kg or less with PWATs still around 200 percent in some areas. Storm activity will primarily be over high terrain where lift is the greatest. Outside of storms, temperatures return to near average temperatures for early June, which for Las Vegas means highs in the mid 90s. .LONG TERM...Saturday through Wednesday. A return to more typical early June hot and dry conditions is on tap for southern Nevada, southeastern California and northwestern Arizona starting this weekend. Ensemble guidance and cluster analyses remain in good agreement regarding a strengthening ridge over the region, which will facilitate a decrease in moisture and gradually warming temperatures, warming to well above normal Sunday through at least Tuesday. Fairly widespread highs in the 90s and lower 100s are expected Sunday through Tuesday, with Monday and Tuesday looking to be the hottest days of the forecast. Along with the warming temperatures will be increasing HeatRisk, with "Major" HeatRisk returning to Death Valley and the Lower Colorado River Valley on Saturday, gradually expanding across other lower elevations through early next week, with "Extreme" HeatRisk possible for the lowest Valleys Monday and Tuesday. Thereafter, ensemble members begin to diverge, with some indications that a weak trough may try to undercut the ridge heading into midweek, but with little in the way of moisture, this trough would have little impact other than tempering the hot temperatures by a couple of degrees, and producing some breezy conditions. Stay tuned. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...Breezy northeasterly outflow winds will persist for another couple hours before subsiding by 5z. Winds will go light and diurnal overnight with clearing skies. A few weak showers and thunderstorms will again be possible tomorrow after 18z, with brief light rain and locally gusty winds the main impacts. Coverage and intensity expected to be much less than previous days. Outside of convective influences, winds should be relatively light. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...Lingering showers and storms persist through the Daggett corridor but will die off quickly after sunset. After a dry night, additional showers and thunderstorms should develop after 18Z on Friday in southern Nevada and western Arizona, however convection on Friday will be less widespread and less likely to produce impacts compared to today. Otherwise, generally light winds expected outside of thudnerstorm influences. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Phillipson SHORT TERM...Meltzer LONG TERM...Phillipson AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 5, 3:59 PM PDT, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
359 PM PDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Hail 3 NE Summerlin 36.19N 115.30W
06/05/2025 E1.00 Inch Clark NV Public
0225 PM Hail 3 WSW North Las Vegas A 36.20N 115.24W
06/05/2025 E1.00 Inch Clark NV Public
&&
SMLocal storm report, Jun 5, 5:58 PM PDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
558 PM PDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood 3 S Coyote Springs 36.75N 114.94W
06/05/2025 Clark NV Law Enforcement
Report of significant flooding at US 93 at
MM 70-80 in Clark County . Road is
completely flooded and impassable with rocks
and debris. Traffic is at a standstill in
both directions. NHP responding.
&&
COThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:02 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jun 5, 9:18 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Jun 5, 9:23 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 52 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.